Tornadoes · United States · Texas · 2015

EF0 tornado, Staff, Texas, May 9, 2015

This EF0 tornado ran 0.1 miles across Eastland County on May 9, 2015, touching down at 5:15 PM CDT and reaching 20 yards wide. It killed nobody, and did $90,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 9, 2015
Touchdown
5:15 PM CDT (22:15 UTC)
Path length
0.1 miles (0.2 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
Property damage
$90,000
County
Eastland County
Touchdown point
32.340, -98.700
Lift-off point
32.340, -98.700
Record number
1505091615-01

The damage survey

9 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 132 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An active Spring weather pattern led to numerous severe thunderstorms, many of which produced tornadoes, across north Texas during Mother's Day Weekend. The prolonged period of strong to severe storms was made possible by a slow-moving upper level low pressure system which moved east from the Rockies through the Southern Plains. Activity began on Friday and continued through Mother's Day evening.

Amateur radio operators and storm spotters observed a brief tornado near the southern shore of Lake Leon. A National Weather Service storm survey crew confirmed the tornado damage the next day. Trees, fences, and one home suffered damage from this tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:04 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 9, 4:00 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 9, 4:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT MAY 9 2015

.DISCUSSION...
A VERY UNSETTLED AFTERNOON AND EVENING IS POSSIBLE ACROSS NORTH
TEXAS. WE HAVE SEVERAL INGREDIENTS IN PLACE THAT WILL MOST LIKELY
RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. INGREDIENTS INCLUDE
(1)AMPLE LOW LEVEL MOISTURE (2)STRONG INSTABILITY WITH SURFACE
BASE CAPE ON THE ORDER OF 3000 TO 4000 J/KG (3) MODERATE WIND
SHEAR WITH SRH ON THE ORDER OF 300+ M2/S2(4) AN APPROACHING DRY
LINE (5) AND INCREASING LARGE SCALE LIFT FROM A FOUR CORNERS UPPER
LOW. WE WERE CAPPED FOR THE FIRST PART OF THE AFTERNOON BUT THE
CAP IS WEAKENING OR HAS DISSIPATED AS OF 3 PM. WE EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP THROUGH SUNSET BOTH ON THE DRYLINE AND
ON SOME LEFT OVER OUTFLOW BOUNDARIES FROM STORMS THIS MORNING. ANY
STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE.
HOWEVER...THE DRY LINE STORMS SHOULD BE THE FIRST TO REACH SEVERE
LIMITS WITH SOME SUPERCELLS EXPECTED. THERE WILL BE A POTENTIAL
FOR SOME OF THESE STORMS TO BECOME TORNADIC...ESPECIALLY WHERE
SURFACE WINDS HAVE BACKED IN RESPONSE TO MESO SCALE FEATURES.
GENERAL STORM MOTION TONIGHT WILL BE NORTHEAST. HOWEVER...SOME
RIGHT MOVING SUPERCELLS WILL BE POSSIBLE.

ALONG WITH THE SEVERE WEATHER THREAT THERE WILL BE A HIGH THREAT
FOR FLASH FLOODING TONIGHT...ESPECIALLY FOR THE COUNTIES NORTH OF
INTERSTATE 20 THAT RECEIVED VERY HEAVY RAINFALL LAST NIGHT AND
THIS MORNING. THEREFORE...WE WILL LEAVE THE FLASH FLOOD WATCH IN
EFFECT.

THE SEVERITY OF STORMS SHOULD DECREASE SOME OVERNIGHT WITH LESS OF
A TORNADO THREAT AND MORE OF A HEAVY RAIN...LARGE HAIL AND WIND
THREAT.

ANOTHER HIGH CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED ON
SUNDAY AS THE UPPER LOW LIFTS TO THE CENTRAL PLAINS AND ALLOWS A
PACIFIC COLD FRONT TO APPROACH THE REGION. THE FRONT WILL ACT AS A
FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS COULD BECOME SEVERE...BUT WHERE THEY FORM WILL DEPEND ON
HOW FAR EAST THE PACIFIC FRONT MOVES. IT WILL ALSO DEPEND ON HOW
WORKED OVER THE ATMOSPHERE IS AFTER THE STORMS TONIGHT. SINCE ALL
THE SAME INGREDIENTS WILL BE IN PLACE TO SOME DEGREE TOMORROW...SEVERE
STORMS WILL BE POSSIBLE AGAIN ALONG WITH AN EVEN BETTER CHANCE FOR
HEAVY RAINFALL AND FLOODING.

LARGE SCALE LIFT WILL DECREASE SUNDAY NIGHT AS THE UPPER LOW MOVES
NORTHEAST. HOWEVER...A COLD FRONT WILL BEGIN TO MOVE INTO THE
NORTHWEST COUNTIES SUNDAY NIGHT AND CONTINUE TO BE A FOCUS FOR
SHOWERS AND THUNDERSTORMS. STORM CHANCES WILL DECREASE FROM
NORTHWEST TO SOUTHEAST ON MONDAY AS DRIER AIR FINALLY WORKS IN
BEHIND THE COLD FRONT. MODELS CONTINUE TO STALL THE COLD FRONT
ACROSS SOUTH TEXAS MONDAY NIGHT WITH SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND NORTH OF THE FRONT THROUGH TUESDAY NIGHT. THE
SOUTHERN ZONES WILL HAVE THE BEST CHANCE OF SEEING PRECIPITATION
MONDAY NIGHT THROUGH TUESDAY NIGHT.

THE FRONT WILL BEGIN LIFTING NORTHWARD ON WEDNESDAY IN RESPONSE
TO AN APPROACHING LOW PRESSURE SYSTEM. INCREASING MOISTURE AND
LIFT WILL RESULT IN INCREASING THUNDERSTORM CHANCES THROUGH THE
WEEKEND. AS OF NOW THE SEVERE WEATHER THREAT THE FIRST HALF OF
NEXT WEEK APPEARS LOW SINCE STORMS WILL BE ELEVATED AND LARGE
SCALE LIFT WILL BE RELATIVELY WEAK. HOWEVER...THE POTENTIAL FOR
SEVERE STORMS SHOULD INCREASE THE SECOND HALF OF THE WEEK WITH
RETURNING LOW LEVEL MOISTURE AND INCREASING LARGE SCALE FORCING.

LOOKING AHEAD...IT APPEARS THAT NORTH TEXAS WILL REMAIN IN A WET
AND ACTIVE WEATHER PATTERN AS WE HEAD INTO THE MIDDLE OF MAY.

79

&&

.AVIATION...
/ISSUED 124 PM CDT SAT MAY 9 2015/
NUMEROUS AVIATION WEATHER CONCERNS WITH THIS TAF PACKAGE. IN THE
SHORT TERM...EXPECT MAINLY MVFR CEILINGS/VISIBILITY WITH
OCCASIONAL VFR CEILINGS AROUND 4000FT. TEMPORARY THUNDERSTORMS
ARE ALSO POSSIBLE THROUGH 20Z...ESPECIALLY AT THE METROPLEX TAF
SITES. VFR CEILINGS AROUND 4000 FT ARE LIKELY FROM 20Z THROUGH
SUNSET WITH INCREASING THUNDERSTORM CHANCES FROM LATE AFTERNOON
THROUGH MID EVENING. MVFR CEILINGS WILL RETURN LATER THIS EVENING
AND BECOME IFR OVERNIGHT. IFR CEILINGS WILL PREVAIL AT ALL TAF
SITES THROUGH SUNRISE AND SLOWLY IMPROVE THROUGH THE MORNING
SUNDAY.

A SOUTHEAST TO SOUTH WIND WILL PREVAIL BETWEEN 10 AND 15 KNOTS
TODAY THROUGH SUNDAY MORNING EXCEPT FOR SOME STRONGER WINDS IN AND
NEAR THUNDERSTORMS.
79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  81  70  80  58 /  60  80  80  30  20
WACO, TX              70  84  69  81  57 /  60  80  80  60  50
PARIS, TX             69  80  67  78  58 /  50  80  80  40  20
DENTON, TX            70  79  65  78  56 /  60  80  80  20  10
MCKINNEY, TX          71  81  67  79  57 /  60  80  80  30  20
DALLAS, TX            72  81  69  79  59 /  60  80  80  30  20
TERRELL, TX           73  81  70  82  59 /  60  80  80  50  30
CORSICANA, TX         72  81  70  81  61 /  60  70  80  60  50
TEMPLE, TX            72  83  69  84  59 /  60  70  80  60  60
MINERAL WELLS, TX     68  76  62  76  56 /  60  80  50  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ091>095-100>105-
115>120.

&&

82/79
Hazardous weather outlook, May 9, 3:27 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT SAT MAY 9 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL TEXAS THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING AND WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN
ADDITION...HEAVY RAINFALL IS LIKELY TO RESULT IN FLASH FLOODING.
THESE STORMS MAY ALSO PRODUCE NUMEROUS LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL TEXAS SUNDAY THROUGH FRIDAY. NUMEROUS THUNDERSTORMS ON
SUNDAY AND SUNDAY NIGHT COULD RESULT IN FLASH FLOODING ACROSS
SEVERAL PARTS OF NORTH AND CENTRAL TEXAS. SEVERE WEATHER WILL ALSO
BE POSSIBLE ON SUNDAY WITH A THREAT FOR LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.

ADDITIONAL THUNDERSTORMS MONDAY THROUGH FRIDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL RESULTING IN FLASH FLOODING. ISOLATED
SEVERE STORMS MAY OCCUR MONDAY AND TUESDAY BUT THE CHANCES FOR
SEVERE STORMS MAY INCREASE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL TEXAS.

JLDUNN

In the hours before

Local storm report, May 9, 4:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             2 SW CISCO              32.36N  98.99W
05/09/2015  E3.00 INCH       EASTLAND           TX   AMATEUR RADIO

            ORANGE-SIZED HAL JUST SOUTH OF CISCO.
Local storm report, May 9, 4:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          7 SSW CISCO             32.29N  99.02W
05/09/2015                   EASTLAND           TX   TRAINED SPOTTER

            SEVERAL SPOTTERS HAVE SENT PHOTO CONFIRMING A TORNADO
            SOUTH-SOUTHWEST OF CISCO.
Local storm report, May 9, 4:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             CISCO                   32.38N  98.97W
05/09/2015  E1.50 INCH       EASTLAND           TX   PUBLIC

            PING PONG SIZED HAIL IN CISCO.
Special weather statement, May 9, 4:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SAT MAY 9 2015

TXZ092-092230-
COOKE TX-
447 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOKE COUNTY UNTIL 530 PM
CDT...

AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LINDSAY...OR NEAR GAINESVILLE...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...LINDSAY...CALLISBURG AND VALLEY VIEW.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 487 AND 503.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
TEXAS.

LAT...LON 3395 9695 3346 9706 3353 9738 3354 9738
      3386 9729 3387 9725 3390 9725 3392 9723
      3389 9718 3386 9717 3381 9721 3376 9719
      3372 9711 3374 9709 3381 9709 3382 9705
      3385 9709 3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 2146Z 195DEG 29KT 3364 9721

JLDUNN
Local storm report, May 9, 5:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TORNADO          3 W MANGUM              32.32N  98.90W
05/09/2015                   EASTLAND           TX   TRAINED SPOTTER

            LARGE TORNADO JUST WEST OF MANGUM
Local storm report, May 9, 5:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             EASTLAND                32.40N  98.82W
05/09/2015  E3.00 INCH       EASTLAND           TX   PUBLIC

            3.25 INCH DIAMETER HAIL REPORTED IN EASTLAND.

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

10.3 hours before the tornado, 143 km from the path. May 9, 2015.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1096 joules per kilogram, CIN -160, lifted condensation level 782 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 130 square meters per square second, 0 to 6 km bulk shear 32 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-160 J/kg
Surface CAPE
2066 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

1.7 hours after it, 143 km from the path. May 10, 2015.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2343 joules per kilogram, CIN -10, lifted condensation level 1015 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 316 square meters per square second, 0 to 6 km bulk shear 46 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2343 J/kg
Mixed-layer CIN
-10 J/kg
Surface CAPE
3471 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
46 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
5.1
Supercell composite
26.9
0-3 km lapse rate
6.1 K/km

Open this sounding in Storm Lab

The surface observations

Breckenridge (BKD), 46 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dyess AFB radar (KDYX), 56 km away, was scanning. The volume nearest the touchdown began at 22:14 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of May 9, 2015

28 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 94:32 PM CDTEF3Eastland, TX3.81,40012$300,000
May 93:40 PM MDTEF0Lincoln, CO0.050
May 93:41 PM MDTEF0El Paso, CO3.3100
May 94:55 PM CDTEF0Cooke, TX0.740
May 94:27 PM MDTEF0Kiowa, CO1.150
May 94:30 PM MDTEF0Elbert, CO0.150
May 95:30 PM CDTEF0Love, OK0.330
May 94:40 PM MDTEF0Elbert, CO0.150
May 95:50 PM CDTEF0Love, OK0.330
May 94:50 PM MDTEF0Kiowa, CO11.1150$3,000
May 95:57 PM CDTEF0Wichita, TX3.350
May 96:09 PM CDTEF0Cotton, OK1.0100
May 95:20 PM MDTEF0Cheyenne, CO2.110
May 96:24 PM CDTEF0Marshall, OK3.0200
May 95:35 PM MDTEF0Cheyenne, CO1.025
May 96:58 PM CDTEF0Erath, TX0.380
May 97:25 PM CDTEF1Bryan, OK5.3200
May 97:28 PM CDTEF0Trego, KS4.0100
May 97:55 PM CDTEF0Graham, KS2.850
May 98:00 PM CDTEF0Gove, KS5.7100
May 98:24 PM CDTEF0Roger Mills, OK2.0100
May 98:25 PM CDTEF0Harlan, NE0.315
May 98:36 PM CDTEF0Harlan, NE0.015
May 98:38 PM CDTEF1Gove, KS6.150$50,000
May 99:12 PM CDTEF0Sheridan, KS13.9150
May 99:50 PM CDTEF2Sheridan, KS18.8150$75,000
May 910:43 PM CDTEF1Decatur, KS11.750$6,000
May 911:20 PM CDTEF0Red Willow, NE4.225

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.